Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Tingling sensation and weakness in lower part of right leg. What could be the problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
weakness in lower part of right leg with some tingling but no pain
Posted Tue, 26 Nov 2013 in Brain and Spine
Answered by Dr. Prasad 2 hours later
Brief Answer: You need evaluation. More details can be helpful.. Detailed Answer: Hi, You reported complaints of weakness in the lower (distal) muscles of right leg along with tingling. It would have been better if you had specified the duration of this complaint; whether the symptoms are 'on and off' event or a continuous one; medical drugs that you are regularly on for the past medical illness and if you have seen a doctor for the current problem. Nevertheless, since your complaints are restricted to peripheral (distal) limb, I would relate this problem to peripheral neuropathy. That would be my first provisional diagnosis. Chance of peripheral neuropathy is higher if you have history of diabetes, smoking and alcohol intake. The next possibility is spinal nerve compression at the back. Presence of cervical (neck) problem makes this a close contender to peripheral neuropathy. The last possibility is metabolic abnormalities in the form of vitamin / mineral deficiency and thyroid hormone disturbance. Therefore, you definitely need further investigations to gather more clues which will help us arrive at a diagnosis. If you were to be my patient, I will examine your peripheral nerves and arteries and order MRI scan of lumbosacral region, a nerve conduction study of lower limbs along with battery of test to document vitamin b12 level, vitamin D level, thyroid functions and blood counts. While I await the aforementioned test results, I would prescribe vitamin supplements and physiotherapy. I urge you to get this process started at the earliest through your physician / neurologist. Hope this helped. You can write back to me for clarifications. Best Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor